Alert archive / Georgia / Severe Thunderstorm Warnings in 2010
Severe Thunderstorm Warning 178, NWS Atlanta, GA
NWS Atlanta, GA issued this severe thunderstorm warning at Jun 21, 2010, 2:32 PM EDT for Hancock County, Taliaferro County, Warren County, Georgia. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 21, 2010, 2:32 PM EDT (18:32 UTC)
- Expired
- Jun 21, 2010, 3:15 PM EDT
- In force
- 43 min
- Issued by
- NWS Atlanta, GA
- Area
- Storm-based polygon
Counties Hancock County, GA, Taliaferro County, GA, Warren County, GA
The radar
The Robins AFB radar (KJGX), 96 km from the middle of the area, began a volume at 18:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 6.5 hours before the alert went out and 149 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1303 J/kg
- Mixed-layer CIN
- -55 J/kg
- Mixed-layer LCL
- 1040 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 19 m²/s²
- 0-3 km storm-relative helicity
- 73 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
886
WUUS52 KFFC 211832
SVRFFC
GAC141-265-301-211915-
/O.NEW.KFFC.SV.W.0178.100621T1832Z-100621T1915Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
232 PM EDT MON JUN 21 2010
THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN HANCOCK COUNTY IN EAST CENTRAL GEORGIA
SOUTHWESTERN TALIAFERRO COUNTY IN EAST CENTRAL GEORGIA
WEST CENTRAL WARREN COUNTY IN EAST CENTRAL GEORGIA
* UNTIL 315 PM EDT
* AT 231 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZED HAIL...AND
DAMAGING WINDS UP TO 60 MPH. THIS STORM WAS LOCATED 7 MILES
SOUTHWEST OF NORWOOD...MOVING WEST AT 10 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
BARNETT...POWELTON...SPRINGFIELD AND SHOULDERBONE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.
&&
LAT...LON 3333 8275 3333 8309 3343 8306 3349 8298
3352 8298 3356 8300 3357 8300 3348 8271
3347 8270
TIME...MOT...LOC 1833Z 102DEG 7KT 3341 8281
$$3 follow-up statements
657
WWUS52 KFFC 211848
SVSFFC
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
248 PM EDT MON JUN 21 2010
GAC141-265-301-211915-
/O.CON.KFFC.SV.W.0178.000000T0000Z-100621T1915Z/
HANCOCK GA-WARREN GA-TALIAFERRO GA-
248 PM EDT MON JUN 21 2010
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 315 PM EDT
FOR SOUTHWESTERN TALIAFERRO...WEST CENTRAL WARREN AND NORTHEASTERN
HANCOCK COUNTIES...
AT 244 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZED
HAIL...AND DAMAGING WINDS UP TO 60 MPH. THIS STORM WAS LOCATED NEAR
POWELTON...MOVING WEST AT 10 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
SPRINGFIELD AND SHOULDERBONE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.
&&
LAT...LON 3347 8274 3334 8275 3333 8309 3343 8306
3349 8298 3352 8298 3356 8300 3357 8300
TIME...MOT...LOC 1848Z 093DEG 8KT 3341 8284
$$789
WWUS52 KFFC 211858
SVSFFC
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
258 PM EDT MON JUN 21 2010
GAC301-211908-
/O.CAN.KFFC.SV.W.0178.000000T0000Z-100621T1915Z/
WARREN GA-
258 PM EDT MON JUN 21 2010
...THE SEVERE THUNDERSTORM WARNING FOR WEST CENTRAL WARREN COUNTY IS
CANCELLED...
THE THUNDERSTORM HAS EXITED WARREN COUNTY.
IF YOU SAW WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.
LAT...LON 3333 8309 3343 8306 3349 8298 3356 8300
3348 8285 3347 8287 3342 8282 3339 8282
3336 8280
TIME...MOT...LOC 1858Z 093DEG 8KT 3341 8287
$$
GAC141-265-211915-
/O.CON.KFFC.SV.W.0178.000000T0000Z-100621T1915Z/
HANCOCK GA-TALIAFERRO GA-
258 PM EDT MON JUN 21 2010
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 315 PM EDT
FOR SOUTHWESTERN TALIAFERRO AND NORTHEASTERN HANCOCK COUNTIES...
AT 257 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS UP
TO 60 MPH. THIS STORM WAS LOCATED NEAR POWELTON...MOVING WEST AT 10
MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
SPRINGFIELD AND SHOULDERBONE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.
&&
LAT...LON 3333 8309 3343 8306 3349 8298 3356 8300
3348 8285 3347 8287 3342 8282 3339 8282
3336 8280
TIME...MOT...LOC 1858Z 093DEG 8KT 3341 8287
$$821
WWUS52 KFFC 211911
SVSFFC
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
311 PM EDT MON JUN 21 2010
GAC141-265-211920-
/O.EXP.KFFC.SV.W.0178.000000T0000Z-100621T1915Z/
HANCOCK GA-TALIAFERRO GA-
311 PM EDT MON JUN 21 2010
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN TALIAFERRO AND
NORTHEASTERN HANCOCK COUNTIES EXPIRES AT 315 PM EDT...
THE STORM THAT PROMPTED THE WARNING HAS WEAKENED...BUT IS STILL
CAPABLE OF PRODUCING WIND GUSTS TO 40 MPH AND PEA SIZED HAIL BETWEEN
POWELTON AND SHOULDERBONE. THE WARNING WILL BE ALLOWED TO EXPIRE AT
315 PM.
IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.
LAT...LON 3333 8309 3343 8306 3349 8298 3356 8300
3348 8285 3347 8287 3342 8282 3339 8282
3336 8280
TIME...MOT...LOC 1910Z 093DEG 8KT 3341 8290
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 21, 11:57 AM EDT, 2 hours 35 minutes earlier.
Area forecast discussion, Jun 21, 11:57 AM EDT, 2 hours 35 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE PEACHTREE CITY GA 1157 AM EDT MON JUN 21 2010 .UPDATE... FAIRLY QUIET AND MOSTLY SUNNY DAY ACROSS THE LOCAL AREA WITH ONLY A FEW CU HAVING FORMED THUS FAR...ACROSS GA AS WELL AS AL/SC/TN/NC. THE MID/UPPER LEVEL RIDGE AXIS RUNNING EAST-WEST ALONG THE TN/GA STATE LINE STILL EXPECTED TO PREVENT TSRA OVER NORTH GA...THOUGH THE WEAK SURFACE TROUGH CLOSER TO THE COAST SHOULD ALLOW ISOLATED TO SCATTERED TSRA THIS AFTERNOON INTO EARLY EVENING...AS PW'S REMAIN AROUND 2 INCHES AND CAPES NEAR 1500 J/KG. NO UPDATES TO THE FORECASTS AT THIS TIME. RRH && .SHORT TERM /TODAY THROUGH WEDNESDAY/... NO SIGNIFICANT CHANGES FROM YESTERDAY...TROUGH REMAINS ACROSS CENTRAL GEORGIA WITH MOST CONVECTIVE ACTIVITY EXPECTED ALONG AND SOUTH OF THIS FEATURE AGAIN TODAY. MODERATE INSTABILITY AND STRONG HEATING KEEP THE POTENTIAL FOR ISOLATED SEVERE THUNDERSTORMS IN THE FAR SOUTH. DEEPER MOISTURE SEEPS BACK NORTHWARD FOR TUESDAY AND WEDNESDAY AS THE SURFACE TROUGH DISSIPATES ACROSS CENTRAL GEORGIA WHICH SHOULD ALLOW AT LEAST ISOLATED DIURNAL CONVECTION TO CREEP BACK INTO THE NORTH. TEMPERATURES WILL REMAIN HOT AS THE UPPER RIDGE MAINTAINS ITS PRESENCE OVER THE REGION. .LONG TERM /WEDNESDAY NIGHT THROUGH SUNDAY/... THE LARGE SCALE PATTERN SHOWS LITTLE CHANGE THROUGH THE MAJORITY OF THE EXTENDED FORECAST PERIOD. UPPER RIDGE INITIALLY RETREATS WESTWARD BY THURSDAY ALLOWING ANOTHER WEAK SURFACE TROUGH TO DROP INTO NORTH AND EVENTUALLY CENTRAL GEORGIA. THIS MAY HELP TO INCREASE PRECIPITATION CHANCES SOME THURSDAY AND FRIDAY...BUT RIDGE BEGINS BUILDING BACK OVER THE REGION BY LATE THURSDAY WITH SUBSIDENCE INCREASING ONCE AGAIN BY FRIDAY. UPPER RIDGE REMAINS OVER THE STATE THROUGH THE REST OF THE EXTENDED FORECAST BUT MOISTURE REMAINS ADEQUATE FOR AT LEAST ISOLATED TO SCATTERED...MAINLY DIURNAL... CONVECTION TO CONTINUE ALONG WITH THE HOT TEMPERATURES. THERE IS A MAJOR DIVERGENCE BETWEEN THE ECMWF AND GFS MODELS DEVELOPING AS WE HEAD PAST THE END OF THE CURRENT EXTENDED FORECAST PERIOD WITH THE GFS DIGGING A MAJOR UPPER TROUGH INTO THE EASTERN U.S. WHILE THE ECMWF KEEPS THE UPPER RIDGE DOMINANT OVER THE SOUTHEASTERN U.S. WILL HAVE TO KEEP AN EYE ON THIS ON UPCOMING MODEL RUNS. && .AVIATION... THE SURFACE TROUGH WILL REMAIN SOUTH OF THE ATLANTA AND ATHENS AREAS WHICH SHOULD KEEP CONVECTION SOUTH OF THE ATL AND AHN AREAS...AND WILL CONSIDER TAKING CB OUT OF THE AFTERNOON FORECASTS FOR ATL AND AHN. HOWEVER WILL INCLUDE VCTS IN CSG AND MCN THIS AFTERNOON AND EVENING. AGAIN...CONVECTION WILL DISSIPATE AFTER SUNSET. WINDS WILL BE EAST AROUND 5 KTS THIS MORNING...BECOMING MORE SOUTHEAST THIS AFTERNOON...THEN GOING NEAR CALM AFTER SUNSET. && .PRELIMINARY POINT TEMPS/POPS... ATHENS 96 71 95 71 95 / 10 5 20 20 20 ATLANTA 94 73 94 73 93 / 10 5 20 20 20 BLAIRSVILLE 92 66 90 66 91 / 5 5 20 20 20 CARTERSVILLE 93 69 95 69 94 / 5 5 20 20 20 COLUMBUS 96 73 95 73 95 / 20 20 30 20 30 GAINESVILLE 95 72 94 71 93 / 10 5 20 20 20 MACON 96 72 95 73 95 / 30 20 30 20 30 ROME 95 69 95 69 95 / 5 5 20 20 20 PEACHTREE CITY 95 69 94 69 94 / 10 10 20 20 20 VIDALIA 94 73 94 73 95 / 40 30 40 20 30 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && 20
Hazardous weather outlook, Jun 21, 1:25 PM EDT, 1 hour 7 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 125 PM EDT MON JUN 21 2010 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-220930- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 125 PM EDT MON JUN 21 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA. .DAY ONE...THIS AFTERNOON AND TONIGHT ISOLATED SEVERE THUNDERSTORMS POSSIBLE ACROSS CENTRAL GEORGIA THIS AFTERNOON AND EVENING. ISOLATED THUNDERSTORMS POSSIBLE OVER PORTIONS OF NORTH GEORGIA. .SYNOPSIS... A SURFACE TROUGH OF LOW PRESSURE WAS ACROSS CENTRAL GEORGIA... GENERALLY ALONG A LINE FROM LAGRANGE...TO JACKSON...TO WARRENTON. .PRIMARY HAZARDS... THE PRIMARY HAZARDS WILL BE DAMAGING DOWNBURST WINDS AND FREQUENT CLOUD TO GROUND LIGHTNING. .DISCUSSION... MOISTURE AND INSTABILITY SOUTH OF THE SURFACE TROUGH WILL AID IN THUNDERSTORM DEVELOP THIS AFTERNOON AND EVENING. CAPES WILL INCREASE TO 1500 TO 2000 THIS AFTERNOON WITH LIFTED INDEX VALUES OF -2 TO -6. THIS WILL BE SUFFICIENT FOR A FEW THUNDERSTORMS TO REACH SEVERE LIMITS...MAINLY BETWEEN 2 PM AND 10 PM...AND GENERALLY SOUTH OF A LINE FROM LAGRANGE...TO JACKSON...TO WARRENTON. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THERE IS A CHANCE OF THUNDERSTORMS EACH DAY...MAINLY DURING THE AFTERNOON AND EVENING. .SPOTTER INFORMATION STATEMENT... SPOTTERS ACTIVATION IS NOT REQUESTED BUT SPOTTERS ARE ENCOURAGED TO SUBMIT REPORTS OF SEVERE WEATHER THROUGH THE WEB BY GOING TO WEATHER.GOV/ATLANTA.
In the hours before
Special weather statement, Jun 21, 12:52 PM EDT, 1 hour 40 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 1252 PM EDT MON JUN 21 2010 GAZ062-075-076-211715- 1252 PM EDT MON JUN 21 2010 ...SIGNIFICANT WEATHER ADVISORY FOR PEA SIZED HAIL AND 40 MPH WINDS IN JEFFERSON...GLASCOCK AND WARREN COUNTIES UNTIL 115 PM EDT... AT 1247 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 7 MILES NORTHEAST OF BASTONVILLE...MOVING WEST AT 5 MPH. THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS IT MOVES ACROSS JEFFERSON...GLASCOCK AND WARREN COUNTIES THROUGH 115 PM EDT. SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE BASTONVILLE. BRIEF HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.
Special weather statement, Jun 21, 1:14 PM EDT, 1 hour 18 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 114 PM EDT MON JUN 21 2010 GAZ062-076-211745- 114 PM EDT MON JUN 21 2010 ...SIGNIFICANT WEATHER ADVISORY FOR 45 MPH WINDS IN JEFFERSON AND WARREN COUNTIES UNTIL 145 PM EDT... AT 109 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER EXTREME SOUTHEASTERN MCDUFFIE COUNTY THE THUNDERSTORM WAS NEARLY STATIONARY. WIND GUSTS OF 45 MPH ARE LIKELY AS THIS STORM MOVES ACROSS JEFFERSON AND WARREN COUNTIES THROUGH 145 PM EDT. SOME LOCATIONS IN THE PATH OF THE STORM INCLUDE REESE AND AREAS NORTHEAST OF BASTONVILLE. THESE WIND GUSTS MAY PRODUCE MINOR DAMAGE TO TREE LIMBS AND BLOW LIGHT...UNSECURED OBJECTS AROUND.
Special weather statement, Jun 21, 2:27 PM EDT, 5 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 227 PM EDT MON JUN 21 2010 GAZ051-061-062-211900- 227 PM EDT MON JUN 21 2010 ...SIGNIFICANT WEATHER ADVISORY FOR DIME SIZED HAIL AND 40 MPH WINDS IN HANCOCK...WARREN AND TALIAFERRO COUNTIES UNTIL 300 PM EDT... AT 222 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER NORWOOD...MOVING WEST AT 10 MPH. THESE STORMS HAVE THE POTENTIAL TO PRODUCE DIME SIZED HAIL...FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS THEY MOVE ACROSS HANCOCK...WARREN AND TALIAFERRO COUNTIES THROUGH 300 PM EDT. SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE NORWOOD... MAYFIELD...BARNETT...POWELTON AND SPRINGFIELD. BRIEF HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.
The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 20, 10:23 PM EDT | Severe Thunderstorm Warning | FFC | Stewart | 38 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2010Every severe thunderstorm warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.